Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kkjones

Burning!!!

Recommended Posts

I've been on the DKR for about 3 weeks now and all was going well up until two nights ago. I didn't use more BP than normal (and in fact, I didn't to anything out of the ordinary) but after I applied the moisturizer, my face burned for a good hour or so. It was mostly around my mouth and my cheeks (which is weird because I have no acne on my cheeks).

It happened the night after too (last night) and when I washed, moisturized, and put make up on my face this morning, my face felt super dry and tight.

Please help! I don't know what's wrong!

Share this post


Link to post
Share on other sites

See if these links help.

http://www.acne.org/faq.html#burn

and

http://www.acne.org/faq.html#moisturizer-sting

Did you get any wind, sun, or cold exposure? Sometimes getting wind burned or chapped can make the skin overly sensitive for a few days. If you have some jojoba oil, you might try adding a few extra drops of it to your moisturizer and see if that feels better.

Share this post


Link to post
Share on other sites
I've been on the DKR for about 3 weeks now and all was going well up until two nights ago. I didn't use more BP than normal (and in fact, I didn't to anything out of the ordinary) but after I applied the moisturizer, my face burned for a good hour or so. It was mostly around my mouth and my cheeks (which is weird because I have no acne on my cheeks).

It happened the night after too (last night) and when I washed, moisturized, and put make up on my face this morning, my face felt super dry and tight.

Please help! I don't know what's wrong!

As a licensed Cosmetologist and Esthetician, what sounds like has happened in your case is the top skin layer of your face has become sensitive due the loss of protection. This happens quite frequently with the use of BP. BP drys out the top layer of the skin removing your first layer of protection from the elements and foreign materials. Most moisturizers contain some kind of mild fragrance which is almost always alcohol based. This is what's causing the excess burning where the skin is most sensitive, the cheeks and around the mouth. I recommend you stop using the BP all over and only use it on effected areas where you have break outs. The face is the fastest healing area of the body and your skin should replenish its outer layer within 3-4 days and the burning will subside. To replenish your skin of the minerals and vitamins that you've lost from the use of BP, use the raw yolk of an egg and rub onto your face as a mask, leave it on until it drys (about 15 mins. or so) then rinse off with just plain warm water. You'll find your skin will love this as egg yolk is rich in vitamins A and E! Good Luck! I hope this helps you! Feel free to ask for more tips in the future!

Share this post


Link to post
Share on other sites
Most moisturizers contain some kind of mild fragrance which is almost always alcohol based. This is what's causing the excess burning where the skin is most sensitive, the cheeks and around the mouth.

While this may be true for a lot of moisturizers, if she is using the Acne.org moisturizer it has no added fragrance to it. Just an fyi.

Over the years we've noticed that the burning after the moisturizer tends to happen with just about any moisturizer in the beginning stages of the Regimen. You're right, the skin is sensitive. But this usually happens within the first week or two. I wonder if she may have gotten some sort of environmental exposure in the last couple of days that has resulted in the sensitivity this far into the Regimen, besides the bp adjustment phase.

p.s. Welcome to the forums. :)

Share this post


Link to post
Share on other sites

Thanks for the responses! I haven't had any kind of environmental exposure issues (I'm not going outside too much because of this terrible rain) I'm going to try using more jojoba oil tonight and see how that goes.

It just feels (doesn't look) like the area around my mouth is abnormally dry and it feels weird to move it. My mild breakouts are concentrated around my mouth and my forehead, and I've found that this is where the dryness has been.

I'm scared to use BP now, I don't want it to irritate my skin anymore. Do you think it's okay to hold back on any of the products at this point?

Let me know!!

Share this post


Link to post
Share on other sites

The same thing happened to me and it was because i was washing my face for too long, it especially burned after shower/shaving. Only tip i can give is to wash very very briefly so that you aren't even fully washing your face properly. same goes for the shower, gotta keep your head out the water.

That way there always remains a little bit of oil on your face and it won't lose it's protective layer.

I also started to moisturize 1 or 2 times extra between the regimen.

Share this post


Link to post
Share on other sites

Although you may feel like you may be opening yourself up to unwanted breakouts, it may be a wise decision to chill with the BP until the areas that are feeling uncomfortable are allowed to heal and return to normal. Keep in mind that everyone's skin-type is different thus the sensitivity level varies from person to person. BP is not to be used every single day. BP is to treat what is already existing in the form of Acne, not as a preventive measure. Daily cleansing with a mild facial wash and astringent is your best preventative measures for break-outs as a routine to keep those bacteria from accumulating which lead to the problems. By all means don't be afraid to use your BP, but on a daily basis it is going to cause dryness, tightness, and sensitivity to other facial products.

Use it to spot treat areas of flare ups and I'm sure you will see and feel more positive results from your daily care. Good Luck!!!

Share this post


Link to post
Share on other sites
Most moisturizers contain some kind of mild fragrance which is almost always alcohol based. This is what's causing the excess burning where the skin is most sensitive, the cheeks and around the mouth.

While this may be true for a lot of moisturizers, if she is using the Acne.org moisturizer it has no added fragrance to it. Just an fyi.

Over the years we've noticed that the burning after the moisturizer tends to happen with just about any moisturizer in the beginning stages of the Regimen. You're right, the skin is sensitive. But this usually happens within the first week or two. I wonder if she may have gotten some sort of environmental exposure in the last couple of days that has resulted in the sensitivity this far into the Regimen, besides the bp adjustment phase.

p.s. Welcome to the forums. :)

While this may be true for a lot of moisturizers, if she is using the Acne.org moisturizer it has no added fragrance to it. Just an fyi.

You are correct on the point that the Acne.org moisturizer may contain no fragrance, However it does contain Cetearyl Alcohol and Stearic Acid, both of which will burn skin that is already been deemed more sensitive from the use of BP. So I'm sorry for making a mistake regarding added fragrance, but you stand corrected on the fact that this product does contain Alcohol. Thank you for your assistance.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×